MAUDE Adverse Event Report: MC3 INC. MC3; DUAL LUMEN ECMO CANNULA

MC3 INC. MC3; DUAL LUMEN ECMO CANNULA
Model Number 70128
Medical Device Problem Codes Crack (1135); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a mc3 crescent jugular dual lumen catheter, it was reported that the device had a crack, and air bubbles were seen.The patient had been on crescent support for 3 months and they were mobile (walking).Air was spontaneously noted in the cannula.The patient was decannulated as a result.The device was used to complete the procedure.There was no adverse patient effect associated with this event.Medtronic received additional information that the patient was cannulated through the right internal jugular (rij) vein.Medtronic received additional information that the patient was turned for a clean-up.Centrimag began revealed that there was no flow but dashes.The perfusion and ecmo (extracorporeal membrane oxygenation) coordinators were called.The perfusion switched the centrimag probes.Air or blood mixed with air was to be observed in the venous line and accumulating in the oxygenator.The venous line was not clamped due to the perfusion stating that it was vv (veno-venous) ecmo and that there was not a large amount of air travelling to the patient.Ultimately, they observed that the patient's ecmo cannula was cracked and causing air to be sucked into the circuit.The ecmo coordinator decreased flows to decrease the amount of air being sucked in.The perfusion removed the air from the oxygenator.The dressing was removed from the ecmo cannulation site and it was observed that it may have been an ecmo cannula issue.Bubbles were forming by the ecmo cannula metal reinforcement.Vaseline gauze was placed along with bone wax to the cannula site.A mcs (mechanical circulatory support) surgeon was notified about the air entrainment and was informed to bring head down and to decrease rpm's (revolutions per minute).Shortly, the cts on call was notified of the air entrainment.The patient was decannulated at their bedside by cts.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of damage/hole in the cannula body.During the cleaning process there was a leak observed from the damage/hole.Reason for return was confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative

Brand Name
MC3
Common Device Name
DUAL LUMEN ECMO CANNULA
Manufacturer (Section D)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer (Section G)
MC3 INC.
2555 bishop circle west
dexter MI 48130
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key22113342
Report Number3011468686-2025-00038
Device Sequence Number15219517
Product Code PZS
UDI-Device Identifier10854916006802
UDI-Public10854916006802
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K180151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number70128
Device Catalogue Number70128
Device Lot Number2208143
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2025
Supplement Date Received by Manufacturer05/30/2025
08/13/2025
Initial Report FDA Received Date05/30/2025
Supplement Report FDA Received Date06/11/2025
08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown